Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 142, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Apr 7, 2000, 8:20 PM CDT for Bradley County, Drew County, Arkansas. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 7, 2000, 8:20 PM CDT (01:20 UTC)
- Expired
- Apr 7, 2000, 8:55 PM CDT
- In force
- 35 min
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties
Counties Bradley County, AR, Drew County, AR
The radar
The Little Rock radar (KLZK), 149 km from the middle of the area, began a volume at 01:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 7, 8:42 PM CDT | Hail 0.75 | Warren, AR |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 7, 6:15 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 1.3 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1646 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1454 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 4.8
The text
As transmitted, in the capitals the NWS used until 2016.
735 WUUS54 KLZK 080119 SVRLIT ARC011-043-080155- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 820 PM CDT FRI APR 7 2000 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN BRADLEY COUNTY IN SOUTHEASTERN ARKANSAS DREW COUNTY IN SOUTHEASTERN ARKANSAS * UNTIL 855 PM CDT * AT 819 PM CDT... DOPPLER WEATHER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES NORTHWEST OF WARREN... MOVING EAST AT 40 MPH. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... WARREN AROUND 825 PM CDT... WILMAR AROUND 835 PM CDT... NEW HOPE AROUND 840 PM CDT... MONTONGO AROUND 845 PM CDT... MONTICELLO AROUND 845 PM CDT... THE MAIN THREAT WITH THIS STORM IS DIME SIZE HAIL OR LARGER. THE HAIL MAY CAUSE SOME VEHICLE OR ROOF DAMAGE. STRONG AND GUSTY WINDS CAN ALSO BE EXPECTED WITH THE STORM. FOR YOUR PROTECTION...GO INDOORS UNTIL THE STORM PASSES. 25/28
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 4:00 PM CDT, 4 hours 20 minutes earlier.
Area forecast discussion, Apr 7, 4:00 PM CDT, 4 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
400 PM CDT FRI APR 7 2000
RUNNING BEHIND THIS AFTERNOON DUE TO SEVERE WEATHER AND SOME
TECHNICAL PROBLEMS...SO THIS WILL BE SHORT. COLD FRONT WILL MOVE
ACROSS ARKANSAS TONIGHT. SCATTERED THUNDERSTORMS...A FEW SEVERE...
WILL BE POSSIBLE EARLY TONIGHT. THEN...CLEARING...WINDY AND MUCH
COLDER OVERNIGHT. WILL CONTINUE LAKE WIND ADVISORY FOR EARLY TONIGHT
DUE TO STRONG WINDS BEHIND FRONT. STRONG CANADIAN HIGH PRESSURE
BUILDING INTO ARKANSAS ON SATURDAY WILL BRING WINDY AND COOL
CONDITIONS. WILL LIKELY NEED A LAKE WIND ADVISORY FOR FORECAST AREA
AGAIN ON SATURDAY. SATURDAY NIGHT SHOULD BE A CLEAR AND COLD
NIGHT. FREEZING TEMPERATURES WILL BE POSSIBLE OVER THE
SOUTHEASTERN HALF OF THE STATE SATURDAY NIGHT...WITH THE REST OF
STATE PROBABLY SEEING FROST. SUNDAY SHOULD BE A MOSTLY SUNNY DAY
WITH WINDS BECOMING SOUTHERLY AGAIN AND TEMPERATURES WARMING UP.
NEXT CHANCE FOR RAIN WILL BE OVER EXTREME WEST AND NORTHWEST LATE
MONDAY AS NEXT SYSTEM BEGINS TO APPROACH. SCATTERED SHOWERS AND
THUNDERSHOWERS EXPECTED STATEWIDE ON TUESDAY. FRONT SHOULD STALL
OVER SOUTH ARKANSAS ON WEDNESDAY...SO WILL KEEP A MENTION OF RAIN IN
THE FORECAST FOR WEDNESDAY. NGM MOS TEMPERATURES AND POPS GENERALLY
ACCEPTED. (22)
.LIT...LAKE WIND ADVISORY EARLY TONIGHT ENTIRE FORECAST AREA
ZNS 3>7-12>16-21>25-30>34-37>47-52>57-62>69In the hours before
Special weather statement, Apr 7, 6:26 PM CDT, 1 hour 54 minutes before
ARZ025-033-034-041>047-052>057-062>069-080400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 626 PM CDT FRI APR 7 2000 ...SEVERE THUNDERSTORM WATCH ISSUED FOR CENTRAL AND SOUTHERN ARKANSAS... A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR MUCH OF CENTRAL AND SOUTHERN ARKANSAS UNTIL MIDNIGHT. A STRONG COLD FRONT IS SETTING OFF A LINE OF STRONG TO SEVERE THUNDERSTORMS ALL THE WAY ACROSS ARKANSAS FROM THE NORTHEAST TO THE SOUTHWEST. SOME OF THE STORMS WILL PRODUCE DAMAGING WINDS AND LARGE HAIL LARGER THAN QUARTERS. AS THE FRONT PUSHES FARTHER INTO THE STATE THIS EVENING...SKIES WILL CLEAR BEHIND IT. PEOPLE IN THE AREA COVERED BY THE WATCH SHOULD PAY CLOSE ATTENTION TO THE WEATHER. STORMS COULD MOVE IN QUICKLY. BE SURE THAT YOU HAVE A WAY OF RECEIVING TIMELY WEATHER INFORMATION...AND LISTEN FOR POSSIBLE WARNINGS AS THE AFTERNOON GOES ALONG. 16
Local storm report, Apr 7, 6:55 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
655 PM CDT FRI APR 07 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0510 PM 3 SW CLINTON AR 1.25 INCH HAIL
04/07/00 VAN BUREN BROKEN PICTURE WINDOW IN
HOUSE ALONG WITH ROOF
DAMAGE. REPORT FROM HAM
RADIO STORM SPOTTERS.
0503 PM CLINTON AR 1.75 INCH HAIL
04/07/00 VAN BUREN REPORT FROM VAN BUREN
COUNTY SHERIFFS OFFICE
0505 PM CLINTON AR .75 INCH HAIL
04/07/00 VAN BUREN REPORT FROM HAM RADIO
STORM SPOTTERS.
0548 PM 3 S HEBER SPGS AR .75 INCH HAIL
04/07/00 CLEBURNE REPORT FROM HAM RADIO
STORM SPOTTERS
0550 PM 3 S HEBER SPGS AR .88 INCH HAIL
04/07/00 CLEBURNE REPORT FROM HAM RADIO
STORM SPOTTERS
0600 PM 6 SE NORMAN AR .88 INCH HAIL
04/07/00 MONTGOMERY REPORT FROM HOT SPRINGS
STATE POLICE
0605 PM 8 S HEBER SPGS AR .75 INCH HAIL
04/07/00 CLEBURNE REPORT FROM HAM RADIO
STORM SPOTTERS
0610 PM 15 W HOT SPGS AR 1 INCH HAIL
04/07/00 GARLAND HAIL COVERED THE GROUND.
REPORT FROM A SEVERE STORM
SPOTTER.
0610 PM PEARCY AR 1 INCH HAIL
04/07/00 GARLAND REPORT FROM A SEVERE STORM
SPOTTER
0615 PM ROSE BUD AR .5 INCH HAIL
04/07/00 WHITE REPORT FROM A SEVERE STORM
SPOTTER
0629 PM SWIFTON AR .75 INCH HAIL
04/07/00 JACKSON REPORT FROM A SEVERE STORM
SPOTTER
22Local storm report, Apr 7, 7:25 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
725 PM CDT FRI APR 07 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0545 PM MT IDA AR .5 INCH HAIL
04/07/00 MONTGOMERY REPORT FROM A SEVERE STORM
SPOTTER
0650 PM AUGUSTA AR .75 INCH HAIL
04/07/00 WOODRUFF REPORT FROM A SEVERE STORM
SPOTTER
0652 PM SEARCY AR .75 INCH HAIL
04/07/00 WHITE REPORT FROM SEARCY POLICE
DEPT
0658 PM AUGUSTA AR 1 INCH HAIL
04/07/00 WOODRUFF REPORT FROM A SEVERE STORM
SPOTTER
0705 PM 6 S AUGUSTA AR 65 MPH TSTM GUST
04/07/00 WOODRUFF REPORT FROM A SEVERE STORM
CHASER WHO HAD A PORTABLE
ANEMOMETER
22Local storm report, Apr 7, 7:25 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
725 PM CDT FRI APR 07 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0545 PM MT IDA AR .5 INCH HAIL
04/07/00 MONTGOMERY REPORT FROM A SEVERE STORM
SPOTTER
0650 PM AUGUSTA AR .75 INCH HAIL
04/07/00 WOODRUFF REPORT FROM A SEVERE STORM
SPOTTER
0652 PM SEARCY AR .75 INCH HAIL
04/07/00 WHITE REPORT FROM SEARCY POLICE
DEPT
0658 PM AUGUSTA AR 1 INCH HAIL
04/07/00 WOODRUFF REPORT FROM A SEVERE STORM
SPOTTER
0705 PM 6 S AUGUSTA AR 65 MPH TSTM GUST
04/07/00 WOODRUFF REPORT FROM A SEVERE STORM
CHASER WHO HAD A PORTABLE
ANEMOMETER
22The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 7:04 PM CDT | Severe Thunderstorm Warning | LZK | Pulaski | 51 min |
| Apr 7, 7:11 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke | 64 min |
| Apr 7, 7:14 PM CDT | Severe Thunderstorm Warning | LZK | White | 51 min |
| Apr 7, 7:16 PM CDT | Severe Thunderstorm Warning | LZK | Prairie | 64 min |
| Apr 7, 7:35 PM CDT | Severe Thunderstorm Warning | LZK | Dallas | 50 min |
| Apr 7, 7:45 PM CDT | Severe Thunderstorm Warning | LZK | Monroe | 50 min |
| Apr 7, 7:47 PM CDT | Severe Thunderstorm Warning | LZK | Bradley, Calhoun | 33 min |
| Apr 7, 7:58 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas | 67 min |
| Apr 7, 8:10 PM CDT | Severe Thunderstorm Warning | LZK | Cleveland | 50 min |
| Apr 7, 8:13 PM CDT | Severe Thunderstorm Warning | LZK | Woodruff | 47 min |
| Apr 7, 8:17 PM CDT | Severe Thunderstorm Warning | LZK | Prairie | 18 min |
| Apr 7, 8:33 PM CDT | Severe Thunderstorm Warning | LZK | Prairie | 17 min |
| Apr 7, 8:35 PM CDT | Severe Thunderstorm Warning | LZK | Monroe | 50 min |
| Apr 7, 8:51 PM CDT | Severe Thunderstorm Warning | LZK | Bradley, Calhoun, Cleveland, Drew, Lincoln | 49 min |
| Apr 7, 9:01 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas | 64 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.